Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2007, 3:28 AM CDT for Kenosha County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 22, 2007, 4:07 AM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 220828
SVRMKX
WIC059-220915-
/O.NEW.KMKX.SV.W.0062.070822T0828Z-070822T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 415 AM CDT
* AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TWIN LAKES...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT PRAIRIE BY 345 AM CDT...
KENOSHA BY 355 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4250 8829 4261 8828 4260 8819 4266 8817
4266 8780 4267 8779 4264 8780 4252 8780
4250 8779
$$
BORGHOFF2 follow-up statements
000
WWUS53 KMKX 220844
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT WED AUG 22 2007
WIC059-220915-
/O.CON.KMKX.SV.W.0062.000000T0000Z-070822T0915Z/
KENOSHA-
345 AM CDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR KENOSHA COUNTY...
AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SALEM...OR ABOUT NEAR CAMP LAKE...MOVING
EAST AT 35 MPH.
THE THUNDERSTORM WAS DIMINISHING SOME IN INTENSITY AS IT APPROACHED
INTERSTATE 94 NEAR THE KENOSHA AIRPORT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KENOSHA AIRPORT(KENW) AND PLEASANT PRAIRIE BY 350 AM CDT...
KENOSHA BY 400 AM CDT...
LAT...LON 4250 8829 4261 8828 4260 8819 4266 8817
4266 8780 4267 8779 4264 8780 4252 8780
4250 8779
$$
REM000
WWUS53 KMKX 220907
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 AM CDT WED AUG 22 2007
WIC059-220916-
/O.CAN.KMKX.SV.W.0062.000000T0000Z-070822T0915Z/
KENOSHA-
406 AM CDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
RAPIDLY MOVED EAST OUT OVER LAKE MICHIGAN. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4250 8829 4261 8828 4260 8819 4266 8817
4266 8780 4267 8779 4264 8780 4252 8780
4250 8779
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:10 PM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, Aug 21, 4:10 PM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION PORTION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 PM CDT TUE AUG 21 2007 .SHORT TERM... ...WET PERIOD TO CONTINUE THROUGH FRIDAY... RIVERS WILL REMAIN VERY HIGH AND ANY ADDITIONAL HEAVY RAIN WOULD CAUSE SERIOUS PROBLEMS. MAIN FORECAST CONCERN IS ON SURFACE BOUNDARY THAT IS PUSHING NORTH AS WARM FRONT...BUT BECOMING RATHER DIFFUSE. 850 MB WINDS JUST SOUTH OF THE BOUNDARY ARE EXPECTED TO INCREASE...BUT AREA OF MOISTURE CONVERGENCE MOVES RATHER QUICKLY THROUGH THE FORECAST AREA. FORECAST AREA IS IN RIGHT FRONT QUAD OF UPPER JET...NOT VERY FAVORABLE...BUT THERE IS SOME DIFFLUENCE. GFS DOES GENERATE LARGE QPF MAX BY EVENING IN CENTRAL NEBRASKA. THIS IN AREA THAT SHOWS INCREASING CU. MAIN UPPER JET MAX WITH SHORTWAVE THAT MOVES ACROSS AREAS TO OUR NORTH. SURFACE WINDS ALSO VEERING RATHER QUICKLY...SO BOUNDARY MAY SHIFT NORTH...ALONG WITH BEST POTENTIAL FOR DEEP CONVECTION. AS SUCH WILL HOLD OFF ON FLASH FLOOD WATCH...AS NCEP HAS BACKED OFF ON 12Z QPF IN AMOUNTS...AND ALSO SHIFTED MAX PRECIP A BIT FAR HER NORTH OF AREAS HARDEST HIT BY RECENT HEAVY RAINS. WITH DEW POINTS ON THE RISE...AND PRECIPITABLE WATER CLOSING IN ON 2 INCHES...ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE HEAVY RAINS. NAM INCREASES CAPE TO NEAR 2500 J/KG ON FORECAST SOUNDINGS...BUT BY THEN 850 FLOW MORE WESTERLY. AS BOUNDARY PUSHES NORTH...FORECAST AREA SHOULD BE ABLE TO RECOVER AS FAR AS TEMPS ON WEDNESDAY...AND MAY BE CLOSER TO GFS MOS THAN ONE WOULD THINK. THEREFORE SPC SLIGHT RISK OF SEVERE SEEMS REASONABLE. 850 MB WINDS INCREASE AGAIN WEDNESDAY NIGHT...AND SOUTHERN WISCONSIN SHOULD BE ON NOSE OF JET...IN AREA OF DECENT MOISTURE CONVERGENCE. THEREFORE THINK HEAVY RAIN POTENTIAL IS HIGHER WEDNESDAY NIGHT AND THURSDAY AS A SHORTWAVE PUSHES ACROSS THE CENTRAL PLAINS INTO WISCONSIN. FORECAST AREA IS IN SLIGHT RISK THURSDAY. WIND PROFILES SHOW GOOD VEERING WIND SHEAR...BUT CAPE ON NAM IS LESS DUE TO MODEL GENERATING PRECIP. AS SUCH CAPE MAY BE HIGHER. MAIN MESSAGE IS THERE IS SEVERAL OPPORTUNITIES FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. WITH PRECIPITABLE WATER RETURNING TO AROUND 2 INCHES LATE TONIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY NIGHT OR THURSDAY. .LONG TERM... ANOTHER POTENTIAL FOR HEAVY RAINS FRIDAY AS GFS BRINGS ONE MORE SHORTWAVE ACROSS THE FORECAST AREA. SURFACE BOUNDARY MAY HAVE SAGGED INTO NORTHERN ILLINOIS BY THEN...BUT WAVE ALONG FRONT MAY REACH FAR SOUTHEAST WISCONSIN. 850 MB CONVERGENCE MAY BE HIGHEST ALONG FAR SOUTHERN WISCONSIN. SURFACE HIGH SHOULD BUILD ACROSS WISCONSIN SATURDAY...FINALLY DRYING OUT THE AREA AS LESS HUMID AIR PUSHES IN. && .AVIATION...ANIMATION OF SFC ANALYSIS SHOWS THAT STNRY FNT HAS LIFTED NORTH BUT IS NOW BISECTING CWA WITH THE COOL SIDE IN THE EAST. LIFR STRATUS DECK COMING IN OFF THE LAKE PER VSBY IMAGERY. THIS WILL AFFECT KMKE INTO THE EVENING HOURS AT LEAST. MVFR CIGS ELSEWHERE ACRS THE CWA. BL LOOKS A LITTLE MORE MIXED IN THE WRN CWA...BUT NOW CONCERNED ABOUT THE COOLER LAKE INFLUENCE HAVING A SAY WITH LWR CIGS AND VSBYS DURG THE NIGHT. WILL HINT AT TSRA CHCS LATER TNGT WITH POTENTIAL MCS AFFECTING SRN WI. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/COLLAR
Hazardous weather outlook, Aug 22, 12:25 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 AM CDT WED AUG 22 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1225 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY. SOME THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. LARGE HAIL IS POSSIBLE. THE HEAVY RAIN WILL AGGRAVATE ANY EXISTING FLOODING PROBLEMS. THERE WILL ALSO BE AREAS OF DENSE FOG REDUCING VISIBILITIES TO AROUND 1/4 MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT...WITH STORMS MOST LIKELY WEDNESDAY NIGHT THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN WEDNESDAY MORNING ...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-220945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1225 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY LATE TONIGHT. SOME THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS. LARGE HAIL IS POSSIBLE. THERE WILL ALSO BE AREAS OF DENSE FOG REDUCING VISIBILITIES TO AROUND 1/4 MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 22, 12:56 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG LA VALLE 43.58N 90.13W
08/22/2007 SAUK WI LAW ENFORCEMENT
TREE DOWN
&&
TZLocal storm report, Aug 22, 1:39 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
139 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST OREGON 42.93N 89.38W
08/22/2007 E60 MPH DANE WI LAW ENFORCEMENT
&&
TZLocal storm report, Aug 22, 2:11 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
211 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND GST 4 NNW BARABOO 43.52N 89.77W
08/22/2007 M51 MPH SAUK WI AWOS
THE WISCONSIN DELLS AIRPORT RECORDED A 44 KNOT /51 MPH/
WIND GUST AT 1257 AM CDT.
&&
BORGHOFFLocal storm report, Aug 22, 2:49 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST 8 NNW HARTLAND 43.21N 88.41W
08/22/2007 M54 MPH WASHINGTON WI AMATEUR RADIO
AMATEUR RADIO OPERATOR MEASURED A 54 MPH WIND GUST AT 235
AM.
&&
BORGHOFFLocal storm report, Aug 22, 2:54 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND DMG 3 NW BELMONT 42.77N 90.37W
08/22/2007 LAFAYETTE WI LAW ENFORCEMENT
A FEW TREES DOWN 3 MILES NORTHWEST OF BELMONT.
&&
BORGHOFFLocal storm report, Aug 22, 2:55 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM TSTM WND DMG PORTAGE 43.55N 89.47W
08/22/2007 COLUMBIA WI LAW ENFORCEMENT
TREES DOWN
0121 AM TSTM WND DMG RIO 43.45N 89.24W
08/22/2007 COLUMBIA WI LAW ENFORCEMENT
TREES DOWN
0134 AM TSTM WND DMG CAMBRIA 43.54N 89.11W
08/22/2007 COLUMBIA WI LAW ENFORCEMENT
TREES DOWN
&&
TZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:06 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Green, Iowa, Lafayette, Sauk | 6 hr |
| Aug 21, 11:49 PM CDT | Flash Flood Warning | MKX | Iowa, Lafayette, Sauk | 4 hr |
| Aug 22, 12:06 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 54 min |
| Aug 22, 12:37 AM CDT | Flash Flood Warning | MKX | Columbia, Dane | 6 hr |
| Aug 22, 12:44 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 76 min |
| Aug 22, 1:11 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 69 min |
| Aug 22, 1:15 AM CDT | Flash Flood Warning | MKX | Green | 6 hr |
| Aug 22, 1:33 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 57 min |
| Aug 22, 3:00 AM CDT | Special Marine Warning | MKX | 60 min | |
| Aug 22, 3:33 AM CDT | Special Marine Warning | MKX | 42 min | |
| Aug 22, 11:22 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more | 48 hr |
| Aug 22, 4:27 PM CDT | Flash Flood Warning | MKX | Dane, Dodge, Green, Jefferson, Lafayette, Washington | 6 hr |
| Aug 22, 4:41 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 43 min |
| Aug 22, 4:58 PM CDT | Flash Flood Warning | MKX | Waukesha | 6 hr |
| Aug 22, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 42 min |
| Aug 22, 5:07 PM CDT | Tornado Warning | MKX | Lafayette | 20 min |
| Aug 22, 5:13 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee | 6 hr |
| Aug 22, 5:14 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 70 min |
| Aug 22, 5:25 PM CDT | Flash Flood Warning | MKX | Rock | 6 hr |
| Aug 22, 5:29 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 46 min |
| Aug 22, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 60 min |
| Aug 22, 5:40 PM CDT | Flash Flood Warning | MKX | Iowa | 3 hr |
| Aug 22, 5:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 34 min |
| Aug 22, 6:08 PM CDT | Flash Flood Warning | MKX | Racine, Walworth | 6 hr |
| Aug 22, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 47 min |
| Aug 22, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 19 min |
| Aug 22, 6:39 PM CDT | River Flood Warning | MKX | Green | 13 days |
| Aug 22, 6:43 PM CDT | Flash Flood Warning | MKX | Kenosha | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.